Hey there! Sign in to join this conversationNew here? Join for free

Extremely spaced out, too many meds? Watch

    • #1
    • Thread Starter
    #1

    I'm suffering (overdramatic ha) with Sinusitis at the moment. I'm allergic to Penicillin and although I could probably be prescribed with another antibiotic such as Cefalexin I tend to steer clear of them unless as absolute emergency as Thrush is not something I particularly want to endure as well. (Sorry for the gruesome details...)

    I've taken some Co-Operative Flu Caplets as they contain Paracetomal and Caffeine - the same ingredients as Sudafed albeit much cheaper. I took 4 tablets last night (with a 5 hour gap inbetween) and a further 2 this morning... Along with Olbas Oil in steam and on a tissue.

    I am feeling so spaced out it's ridiculous, dizzy, light-headed and probably slightly panicked. What should I do?
    Offline

    2
    ReputationRep:
    (Original post by Anonymous)
    I'm suffering (overdramatic ha) with Sinusitis at the moment. I'm allergic to Penicillin and although I could probably be prescribed with another antibiotic such as Cefalexin I tend to steer clear of them unless as absolute emergency as Thrush is not something I particularly want to endure as well. (Sorry for the gruesome details...)

    I've taken some Co-Operative Flu Caplets as they contain Paracetomal and Caffeine - the same ingredients as Sudafed albeit much cheaper. I took 4 tablets last night (with a 5 hour gap inbetween) and a further 2 this morning... Along with Olbas Oil in steam and on a tissue.

    I am feeling so spaced out it's ridiculous, dizzy, light-headed and probably slightly panicked. What should I do?
    I never paid much attention in pharmacology, but it sound unusual for paracetamol and Abx to make you spaced out?

    Maybe it's the caffeine or you're just feeling a bit panicky?
    Offline

    0
    ReputationRep:
    (Original post by No Future)
    I never paid much attention in pharmacology, but it sound unusual for paracetamol and Abx to make you spaced out?

    Maybe it's the caffeine or you're just feeling a bit panicky?
    I just read the warning booklet thing and it says some of that can be side-affects although I wouldn't have thought I'd taken enough. I do panic about these things tho - notorious hypachondriac and hate taking medicine unnecessarily. EEK. Shall I just not take anymore x
    Offline

    2
    ReputationRep:
    (Original post by Superfrank)
    I just read the warning booklet thing and it says some of that can be side-affects although I wouldn't have thought I'd taken enough. I do panic about these things tho - notorious hypachondriac and hate taking medicine unnecessarily. EEK. Shall I just not take anymore x
    If you have been prescribed medication by a doctor, you should probably take it.

    If not, then decide whether you'd rather take the paracetamol or live with the symptoms.

    It is probably the caffeine/feeling ill/maybe panicky that's making you feel weird.

    If you are still worried, best to see your GP.
    Offline

    0
    ReputationRep:
    I reckon its the oil.
    /thread
    Offline

    11
    ReputationRep:
    Have you tried an actual decongestant such as pseudoephedrine? Paracetamol will stop the pain but won't clear your sinuses- and if the inflammation IS caused by an infection, I would vist your GP and see if they think antibiotics are appropriate. Sinusitis can (rarely) cause serious problems, so not wanting to take drugs when they are necessary is probably not a good idea. Whilst antibiotics can cause thrush, it depends on the type of antibiotic and how long you take it for- if a very sepcific one is prescribed it may not affect your natural flora levels at all.
    Offline

    0
    ReputationRep:
    Could well be the infection that's making you feel spaced out. Paracetamol and Abx shouldn't have that sort of effect, though it's surprising how different meds affect different people. Prolly best to see the doctor anyhow.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: March 26, 2011
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Brexit voters: Do you stand by your vote?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Write a reply...
    Reply
    Hide
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.